MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLATELET+SAMPLER, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA PLATELET+SAMPLER, PLASMA, RBC SET
Model Number 3810002
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Handling Problem (3265)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 10/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer called to request service for the heat sealer on the trima device as the sealer was melting the tubing.The sealer caused a blood leak on the platelet bag tubing, resulting in a blood exposure.The operator was sprayed on the mouth with the donor's blood.The exposed person was sent to the emergency room for routine testing and treatment.Per the donation center, the donors blood will be tested per protocol.The technician age, gender, weight and outcome are not available at this time.Donor unit id: (b)(6).
 
Event or Problem Description
The customer called to request service for the heat sealer on the trima device as the sealer was melting the tubing.The sealer caused a blood leak on the platelet bag tubing, resulting in a blood exposure.The operator was sprayed on the mouth with the donor's blood.The exposed person was sent to the emergency room for routine testing and treatment.Per the donation center, the donors blood will be tested per protocol.The technician age, gender, weight and outcome are not available at this time.Donor unit id: (b)(4).
 
Additional Manufacturer Narrative
Investigation: a service technician checked out the device at the customer site.The technician tested the sealer and found that it was functioning and producing seals.As a proactive measure, the technician replaced both the sealer and the rf cable.After replacement, the sealer was tested again and verified to be sealing properly.The technician ensured that the splash guard was correctly installed on the seal head and demonstrated to the unit manager how to properly position the splash guard.Additional replacement splash guards were provided to the manager.The machine was then returned to the customer for use.One sealer cutter was evaluated.Visual inspection: splash guard present and in good shape.Jaws have a small gap from end to end when handles are squeezed together.Upper and lower jaw surfaces are dirty.Several welds acceptable welds were made with dry and fluid filled tubing.Difficult to break welds resulting from the jaws not touching when closed.The tear groove is difficult to break but is centered within weld.Per this evaluation, the reported issue of weld falling apart was not verified one year of service history was reviewed for this device with no further issues related to the reported condition identified.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer called to request service for the heat sealer on the trima device as the sealer was melting the tubing.The sealer caused a blood leak on the platelet bag tubing, resulting in a blood exposure.The operator was sprayed on the mouth with the donor's blood.The exposed person was sent to the emergency room for routine testing and treatment.Per the donation center, the donors blood will be tested per protocol.The technician age, gender, weight and outcome are not available at this time.Donor unit id: (b)(4).The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b5, d2a, d4, d9, g1, h4, h5, h6, h8, and h11.Investigation: a service technician checked out the device at the customer site.The technician tested the sealer and found that it was functioning and producing seals.As a proactive measure, the technician replaced both the sealer and the rf cable.After replacement, the sealer was tested again and verified to be sealing properly.The technician ensured that the splash guard was correctly installed on the seal head and demonstrated to the unit manager how to properly position the splash guard.Additional replacement splash guards were provided to the manager.The machine was then returned to the customer for use.One sealer cutter was evaluated.Visual inspection: splash guard present and in good shape.Jaws have a small gap from end to end when handles are squeezed together.Upper and lower jaw surfaces are dirty.Several welds acceptable welds were made with dry and fluid filled tubing.Difficult to break welds resulting from the jaws not touching when closed.The tear groove is difficult to break but is centered within weld.Per this evaluation, the reported issue of weld falling apart was not verified one year of service history was reviewed for this device with no further issues related to the reported condition identified.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Correction: the regional sales representative contacted the customer regarding this incident with an offer of retraining.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer called to request service for the heat sealer on the trima device as the sealer was melting the tubing.The sealer caused a blood leak on the platelet bag tubing, resulting in a blood exposure.The operator was sprayed on the mouth with the donor's blood.The exposed person was sent to the emergency room for routine testing and treatment.Per the donation center, the donors blood will be tested per protocol.The technician age, gender, weight and outcome are not available at this time.Donor unit id: w121625319915 the collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in  g.1, h.6, and h.11 investigation: a service technician checked out the device at the customer site. the technician tested the sealer and found that it was functioning and producing seals.As a proactive measure, the technician replaced both the sealer and the rf cable.After replacement, the sealer was tested again and verified to be sealing properly.The technician ensured that the splash guard was correctly installed on the seal head and demonstrated to the unit manager how to properly position the splash guard.Additional replacement splash guards were provided to the manager.The machine was then returned to the customer for use. one sealer cutter was evaluated. visual inspection: splash guard present and in good shape.Jaws have a small gap from end to end when handles are squeezed together.Upper and lower jaw surfaces are dirty.Several welds acceptable welds were made with dry and fluid filled tubing. difficult to break welds resulting from the jaws not touching when closed.The tear groove is difficult to break but is centered within weld.Per this evaluation, the reported issue of weld falling apart was not verified one year of service history was reviewed for this device with no further issues related to the reported condition identified.A review of the device history record (dhr) for this lot showed no irregularities during manufacturing that were relevant to this issue.Correction: the regional sales representative contacted the customer regarding this incident with an offer of retraining.Root cause: a root cause assessment was performed for this complaint.Based on the service report, the seal safe was found to be operating as intended, therefore the most likely root cause was due to operator use and/or the improper or missing placement of the splash guard.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLATELET+SAMPLER, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23842899
Report Number1722028-2025-00277
Device Sequence Number18631416
Product Code GKT
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3810002
Device Catalogue Number4824462
Device Lot Number2507312242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer02/17/2026
03/24/2026
05/28/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/26/2026
04/16/2026
06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown